A mathematical model for Lassa fever

  • D Okuonghae
  • R Okuonghae


A mathematical model for the dynamics of Lassa fever is presented. Contributions from regular contact with the species of rats that carry the virus that cause Lassa fever and infectious contact with those suffering from the disease is seen as significant in the spread of the disease. Steady states of the model are examined for epidemic and endemic situations. A second model that incorporates the effect of vaccination on a subset of the target population is proposed, although at the moment there is no vaccine against the disease. However our model shows that in the interim, control of the rodents carrying the virus and some isolation policy for infected individuals are the best strategies against the spread of the disease.

Journal of the Nigerian Association of Mathematical Physics Vol. 10 2006: pp. 457-464

Journal Identifiers

eISSN: 1116-4336